Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Dichromatic link invariants
HTML articles powered by AMS MathViewer

by Jim Hoste and Mark E. Kidwell PDF
Trans. Amer. Math. Soc. 321 (1990), 197-229 Request permission

Abstract:

We investigate the skein theory of oriented dichromatic links in ${S^3}$. We define a new chromatic skein invariant for a special class of dichromatic links. This invariant generalizes both the two-variable Alexander polynomial and the twisted Alexander polynomial. Alternatively, one may view this new invariant as an invariant of oriented monochromatic links in ${S^1} \times {D^2}$, and as such it is the exact analog of the twisted Alexander polynomial. We discuss basic properties of this new invariant and applications to link interchangeability. For the full class of dichromatic links we show that there does not exist a chromatic skein invariant which is a mutual extension of both the two-variable Alexander polynomial and the twisted Alexander polynomial.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 57M25
  • Retrieve articles in all journals with MSC: 57M25
Additional Information
  • © Copyright 1990 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 321 (1990), 197-229
  • MSC: Primary 57M25
  • DOI: https://doi.org/10.1090/S0002-9947-1990-0961623-2
  • MathSciNet review: 961623